Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online
Ask a Urologist   »  

Discharge from the penis, stress, taken Amoxicillin, had a surgery for closed urethra

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4551 Questions
Hi...I am having a clear-milky discharge from my penis. This has been going on for about 5 days or so. It seems to only happen when my bladder is full (morning and before bed). I have been taking Amoxicillin 875mg for the last 5 days as well. I work in the medical field and had some around. It doesn't seem to be helping. I am 42 years old and am freaking out because this has never happened before....Thanks, Just a note....I have been under a tremendous amount of stress lately due to a job promotion. Much more responsibility. When I was 23, my urethra closed up at my prostate gland due to stress (that's what the doctor told me) and had 2 operations to open it back up. Don't know if this helps or not, but thought I would tell you. Thanks again for your help.XXXXXXX
Posted Thu, 19 Apr 2012 in Penis Problems
Answered by Dr. Aashish Raghu 17 minutes later

Thanks for the query.

I have few questions for you.

1. Do you experience normal seminal discharge during masturbation or while having sex?

2. Any fever, swelling of feet or legs

3. Any burning sensation on passing urine

4. Any weakness of the legs, tingling and numbness over legs

If the answer is 'No' to 2, 3 and 4 questions posted by me, I feel this clear milky discharge is semen. Appearance of semen before going to bed and early in the morning that too when the bladder is full is just a normal variable condition in the wake of no other associated symptoms.

If the answer is Yes to 2, 3 and 4. You need further testing like Urinalysis, side test and blood tests to check for Prostatitis etc.

If No to the Question 1, there can be a condition called Retrograde Ejaculation. This is a condition where semen goes into the urinary bladder or rather does not come out of the penis when orgasm is reached. This can cause semen accumulation in the deeper regions of the urethra and can be mixed with urine and may discharge during passing urine.

Also Trazodone is known to cause the same problem of retrograde ejaculation.

Drink plenty of water. Eat plenty of fresh fruits and XXXXXXX leafy vegetables. Exercise daily.

Do discuss with your Doctor about this issue and find the right cause and appropriate management will be given for your problem.

I hope I have answered your query. I will be available to answer your follow up queries.


Above answer was peer-reviewed by
Follow-up: Discharge from the penis, stress, taken Amoxicillin, had a surgery for closed urethra 1 hour later
Thank you for your response. I'm just curious as to why this is starting now. Will this stop? Should I continue on the antibiotics? I do have normal discharge during masturbation and orgasm. It's just weird that this discharge "just happens" and have never had this before. Could it be chlamydia or something?
Thank you.
Answered by Dr. Aashish Raghu 11 minutes later

Usually such discharge as presentation needs a thorough evaluation before the cause can be found out.

Usually loss of the strength of the bladder sphincter can cause retrograde ejaculation especially since you are on Anti-depressant which has this as prominent side effect, but since you mentioned no change in orgasm and ejaculation, then it is less likely. Other causes can be parasitic infection like Filaria.

Do get a complete evaluation by your Doctor to find the cause and appropriate solution.

Chlamydia will also cause burning sensation on passing urine and possible pain in the scrotum and enlarged lymph nodes in the groin.

Do use a condom to prevent spread of STDs.

Adopt a healthy lifestyle. Stay stress free.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor